MAUDE Adverse Event Report: BOSTON SCIENTIFIC - CORK ROTALINK¿ PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC - CORK ROTALINK¿ PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number H749236310150
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: device was returned for analysis.The returned product consisted of the rotablator rotalink plus device.The advancer unit and burr unit were received detached as two devices.The handshake connection was bent and broken on the advancer.The advancer knob was received tightened in a forward position, which it's possible that this caused the handshake to be damaged because the handshake was not covered by the housing.The broken piece from the handshake connection on the advancer was received inside the sheath of the burr catheter.The burr housing was dismantled to inspect for further damage and additional pieces of the handshake connection, but no damage or pieces were found.Functional testing was performed by connecting the rotablator rotalink plus device to the rotablator control console system.The device was not able to get any speed and the console stall light came on.The advancer was dismantled and the turbine was found to be corroded and the ultem was found to be melted.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause has been determined to be use/user error.It was reported that the speed of the rota ablation for the complaint device was at 220,000 rpm.The rotablator dfu includes the following related to the operating speed: recheck the rotational speed reading to verify that the rotation rate is appropriate for the burr size and lesion type, and adjust the operating speed.2.15mm and larger burrs 140,000 up to 160,000 rpm.(b)(4).
 
Event or Problem Description
It was reported that unstable speed occurred.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery (lad).A 1.75mm rotalink burr was used and then the physician selected a 2.15mm rotalink plus for use.During preparation of the device it was noted that the handshake connection was disconnected.The handshake was manually connected and the device advanced to the lesion for use.During use, there was a sudden increase of speed from 220,000rpm to 300,000rpm.The catheter was removed from the patient to inspect the handshake connection and it was observed that the drive shaft connector portion was missing.No patient complications were reported.

Brand Name
ROTALINK¿ PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - CORK
business and technology park
model farm road
cork
EI 
MDR Report Key6108365
Report Number2134265-2016-10243
Device Sequence Number695113
Product Code MCX
UDI-Device Identifier08714729316473
UDI-Public(01)08714729316473(17)20180228(10)19004952
Combination Product (Y/N)N
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberH749236310150
Device Catalogue Number23631-015
Device Lot Number19004952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2016
Initial Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1